MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107091015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The reported complaint description could not be confirmed because no sample was returned for evaluation.Without receiving the device to evaluate, a root cause cannot be determined.A material change to address the robustness of the catheter tip was implemented on (b)(6) 2017.The catheter assemblies associated with packaging lot 5048597 were manufactured before the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
As reported: while prepping for an angiographic procedure using a soft vu cobra catheter, it was noted the tip of the catheter has detached when they had flushed the catheter on the back table.The device was set aside nad a new of the same was used to complete the procedure.It was reported the defective disposable device is not available for return to the manufacturer.

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key9365157
Report Number1319211-2019-00108
Device Sequence Number19355370
Product Code DQO
UDI-Device IdentifierH787107091015
UDI-PublicH787107091015
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberH787107091015
Device Lot Number5048597
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1